Jump to content

More Florinef Questions


Recommended Posts

I think Florinef could be what's making me so sick, so I am going to try stopping it and see what happens. Does anyone also know if it's possible to be taking Florinef for 6-8 months before it causes problems? I took it for 2-3 months at first, then had to lower my dose because it was making me feel worse- then I was okay for a while, but now I've noticed every morning when I wake up, I feel okay until I take the med, then I get lightheaded, extremely fatigued, and sometimes get a headache throughout the day- but it's at the point where I am feeling liek death warmed over again, so something has to give. My doctor wants me to INCREASE the Florinef but I am afraid it will make me worse.

So, I would like to start tapering off. I am currently only taking 0.05 mg daily (1/2 of a teeny 0.1 mg pill). Can I just take 1/4 of the pill for like a week and then stop? It's hard enough to cut half of it in half, lol :D

Link to comment
Share on other sites

rather than try to cut the 1/2 a pill, you can take every other day instead. Florinef stays in your system for a while--once you take the last one, it'll be something like 10 days before it's completely out of your system.

Nina

Link to comment
Share on other sites

I recently went off Florinef with my doctor's support so I will just share my experience with you. I was started on 2 pills a day 3 years ago (this was TOO much and made me sicker) and eventually went to 1/2 a pill. My doctor OK'd stopping but I like Nina's idea of every other day. When I first stopped I had a few days where I felt bad, a little lightheadedness and stuff but after a week or so I felt so much better. It is hard to get enough salt etc but I am working very hard to stay off if at all possible. My family noticed my general improvement and kept asking what did you do? Stopping did not cure POTS (he he) but I didn't realize the side effects until they stopped! Of course we are all different and Florinef works for many.

I know you and your doc are on the outs but (if he would ever return your call) it might be good to discuss with him or even your pharmacist.

Link to comment
Share on other sites

Ethansmom

Have you had your potassium checked? That will make you feel very sick if it is low and florinef will make you have low potassium. Everyone on florinef should be having their levels checked frequently. It can go down fast, making you very sick.

Karen M.

Link to comment
Share on other sites

I had it checked back in October, so it's been a while- although I did have some bloodwork done about 2 weeks ago, though I'm not sure what all they were looking for other than doing an EBV titer and checking my hemoglobin. Maybe I should stock up on bananas just in case, lol ;)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...